Alert archive / New Jersey / Gale Watches in 2017
Gale Watch 6, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Jan 29, 2017, 3:44 PM EST. It took effect at Jan 31, 2017, 9:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 29, 2017, 3:44 PM EST (20:44 UTC)
- In effect from
- Jan 31, 2017, 9:00 AM EST
- Expired
- Jan 30, 2017, 3:45 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
929 WHUS71 KPHI 292044 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 344 PM EST SUN JAN 29 2017 ANZ452>455-300945- /O.EXT.KPHI.SC.Y.0010.170130T1200Z-170131T0500Z/ /O.NEW.KPHI.GL.A.0006.170131T1400Z-170131T2300Z/ COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 344 PM EST SUN JAN 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * LOCATION...SOUTHERN NEW JERSEY AND DELAWARE COASTAL WATERS. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT MONDAY. SOUTHWEST WINDS WITH GALE GUSTS OF 35 KNOTS POSSIBLE TUESDAY. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ450-451-300945- /O.EXT.KPHI.SC.Y.0010.170130T1500Z-170131T0500Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 344 PM EST SUN JAN 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... * LOCATION...NORTHERN NEW JERSEY COASTAL WATERS. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ430-431-300945- /O.EXT.KPHI.SC.Y.0010.170130T1500Z-170131T0500Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 344 PM EST SUN JAN 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... * LOCATION...DELAWARE BAY. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
095 WHUS71 KPHI 300814 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 314 AM EST MON JAN 30 2017 ANZ452>455-302115- /O.CON.KPHI.SC.Y.0010.170130T1200Z-170131T0500Z/ /O.CON.KPHI.GL.A.0006.170131T1400Z-170131T2300Z/ COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 314 AM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * LOCATION...SOUTHERN NEW JERSEY AND DELAWARE COASTAL WATERS. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 25 KT TODAY. SOUTHWEST WINDS WITH GALE GUSTS OF 35 KNOTS POSSIBLE TUESDAY. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ450-451-302115- /O.CON.KPHI.SC.Y.0010.170130T1500Z-170131T0500Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 314 AM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * LOCATION...NORTHERN NEW JERSEY COASTAL WATERS. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ430-431-302115- /O.CON.KPHI.SC.Y.0010.170130T1500Z-170131T0500Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 314 AM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * LOCATION...DELAWARE BAY. * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
418 WHUS71 KPHI 301142 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 642 AM EST MON JAN 30 2017 ANZ452>455-310045- /O.EXT.KPHI.SC.Y.0010.170130T1142Z-170131T0500Z/ /O.CON.KPHI.GL.A.0006.170131T1400Z-170131T2300Z/ COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 642 AM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * LOCATION...SOUTHERN NEW JERSEY AND DELAWARE COASTAL WATERS. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 25 KT TODAY. SOUTHWEST WINDS WITH GALE GUSTS OF 35 KNOTS POSSIBLE TUESDAY. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ450-451-310045- /O.EXT.KPHI.SC.Y.0010.170130T1142Z-170131T0500Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 642 AM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * LOCATION...NORTHERN NEW JERSEY COASTAL WATERS. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ430-431-310045- /O.EXT.KPHI.SC.Y.0010.170130T1142Z-170131T0500Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 642 AM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * LOCATION...DELAWARE BAY. * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
276 WHUS71 KPHI 302045 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EST MON JAN 30 2017 ANZ452>455-311000- /O.EXT.KPHI.SC.Y.0010.000000T0000Z-170131T2300Z/ /O.CAN.KPHI.GL.A.0006.170131T1400Z-170131T2300Z/ COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 345 PM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST TUESDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE GALE WATCH. * LOCATION...SOUTHERN NEW JERSEY AND DELAWARE COASTAL WATERS. * WINDS...NORTHWEST TO WEST 15 TO 20 KT WITH GUSTS UP T0 25 KT, DIMINISHING SOME OVERNIGHT...THEN BECOMING SOUTHWEST DURING TUESDAY 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET...BUILDING TO 4 TO 6 FEET DURING TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ450-451-311000- /O.EXT.KPHI.SC.Y.0010.000000T0000Z-170131T2300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 345 PM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST TUESDAY... * LOCATION...NORTHERN NEW JERSEY COASTAL WATERS. * WINDS...NORTHWEST TO WEST 15 TO 20 KT WITH GUSTS UP T0 25 KT, DIMINISHING SOME OVERNIGHT...THEN BECOMING SOUTHWEST DURING TUESDAY 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET...BUILDING TO 4 TO 6 FEET DURING TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ430-431-311000- /O.EXT.KPHI.SC.Y.0010.000000T0000Z-170131T2300Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 345 PM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST TUESDAY... * LOCATION...DELAWARE BAY. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT...DIMINISHING LATER TONIGHT INTO TUESDAY...THEN BECOMING SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Jan 29, 3:44 PM EST, 0 minutes earlier.
Area forecast discussion, Jan 29, 3:44 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
344 PM EST Sun Jan 29 2017
.SYNOPSIS...
Low pressure will form to the west of the Chesapeake Bay through
this evening. The low will strengthen near the northern Mid-Atlantic
coast late tonight and move out to sea on Monday. Another low is
expected to cross the Great Lakes region Monday night into Tuesday
before passing to our north Tuesday night and offshore Wednesday.
The low is forecast to pull a cold front through our region on
Tuesday night. Another cold front from the northwest is expected on
Thursday. High pressure builds in from the west late in the week
into early next weekend. A storm system may approach the region late
in the weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Fair weather with increasing clouds this evening, then a weak low
begins to take shape across nrn VA and MD as an upper short wave
swings into the Middle Atlantic. The low will focus some low level
moisture across Delmarva after midnight as snow and the snow area
will expand NE overnight. The models have seemed to have gone back
to what the previous fcst was reflecting. Some of the higher
resolution models are offering higher precip/snow totals for our
area. We have blended the previous fcst along with some input from
the GFS/NAM to arrive at our present fcst.
It appears that the areas of greatest snowfall are still expected to
be across an area between Dover DE and Atlantic City NJ. These areas
will probably have 2 to 4 inches of snow as a mesoscale band is
expected to develop across these areas. Further north and south
amounts will drop off rather sharply. We have Philly metro area
totals around 1 inch for now. That could end up being a bit high.
Overall, it is believed that the present WSW flag (advisories) will
probably serve us best with this event. We have coordinated totals
and flags with surrounding offices too. Overall, we have moderate
amt of confid in our totals and better confid in the areas
affected.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
On Monday morning, the snow producing system will still be affecting
New Jersey, but will continue moving off the coast. The steady snows
will end across NJ during the morning with no precipitation expected
during the afternoon. A northwest wind will increase over the area
as the deepening low offshore increases the pressure gradient over
the area. Wind gusts in the 20 to 25 mph range are expected. High
temperatures will be in the low/mid 30s across the northern and
western areas while mid 30s to low 40s will be over south NJ and
Delmarva. Nudged temps down somewhat over guidance in areas where
there will be a snow cover Monday.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Surface ridge associated with high pressure centered over the Gulf
of Mexico will extend northward up the eastern seaboard Monday
night. There is a window on Monday night where temperatures should
be able to plummet under favorable radiational cooling conditions.
This will likely occur after the NW winds weaken mid to late evening
(when the ridge axis shifts over the area) and before the clouds
arrive from the west toward the early morning Tuesday. Concerning
the low temperature forecast, went below guidance where a new snow
pack is expected to exist in S NJ, E MD and DE. Temperatures were
undercut the most in the NJ Pine Barrens and interior Delmarva as
these locales tend to radiate most effectively.
The ridge axis will progress quickly downstream and off the Mid-
Atlantic coast Tuesday morning as the next clipper system approaches
from the Upper Midwest. Meanwhile in the mid and upper levels, a
shortwave disturbance will move eastward through the northern Mid-
Atlantic and Northeast States. At least the northern half of the CWA
(E PA and NJ) will likely see a round of light precip during the day
Tuesday as a SWly LLJ produces an overrunning setup along a warm
front. Surface temperatures and thermal profiles indicate snow at
the onset, before WAA in the boundary layer allow for a changeover
to rain from S to N. If the precip arrives earlier in the day (prior
to the onset of peak surface heating) and is heavy/steady enough,
the rain-snow line may not advance much farther inland than the Fall
Line. Regardless, QPF looks to be light: less than 0.10” south of I-
78 and 0.10-0.20” farther north. This should equate to sub-advisory
snowfall accumulations for most of the area. However, advisory level
amounts near 3” are not out of the question for the southern Poconos
(where 15:1 snow ratios are anticipated).
The parent surface low over the eastern Great Lakes Tuesday evening
is expected slowly weaken as a secondary coastal low forms in the
Gulf of Maine late Tuesday night. Meanwhile, the cold front from
this system will move through the region.
Several additional weak clippers will pass to our north Wednesday-
Friday while surface high pressure ridges in from west. The bulk of
the forcing and precip looks to remain near the surface trough to
our north, but there could be bands of lake-effect snow showers that
reach the Pocono region. Accordingly, PoPs are low with any mention
of snow showers limited to the I-80 corridor in NE PA/NW NJ for the
second half of the work week.
A quiet weather pattern should continue into most of next weekend
with strong high pressure moving into the Mid Atlantic. We'll
continue to monitor the possibility of phasing jet streams that
could yield a strengthening storm system somewhere to our
southwest. Poor run-to-run continuity and such large spread amongst
the models make it challenging to provide much detail on potential
impacts (if any) for our area this far out.
Temperatures over the long-term period start out slightly above
normal midweek (Tuesday/ Wednesday), then trend slightly below
normal late in the week and next weekend.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Great flying weather to round out the daytime hours Sunday before
poorer conditions for Monday morning. Winds through the evening will
be mostly west or northwest averaging 5 to 10 knots. Tonight, clouds
will thicken across the area and snow will arrive from SW to NE over
the Delaware Valley and sites S/E. We have no mention of snow or sub-
VFR conditions at KRDG or KABE. The 18Z tafs did not change too much
on earlier fcsts with the brunt of the poor conditions expected at
KMIV and KACY and somewhat better conditions at KILG/KPHL/KPNE/KTTN.
Any small deviation in the storm track could bring poorer conditions
(including IFR) on the 06z to 13z time frame. Confid is moderate
attm in our present cigs/vsby fcsts.
Monday...Rapid improvement across the Del Valley S/E through the
morning as the storm pulls out to the E. VFR and gusty NW winds
expected by mid/late morning at all terminals.
OUTLOOK...
Monday night...VFR. NW winds 10-15 kt early in the evening become
light.
Tuesday...MVFR or IFR possible during snow showers. Snow mixes with
and then change to rain from S to N during the afternoon. Greater
risk of impacts from the snow across northern terminals, especially
at ABE. Breezy SW winds gusting 20-30 kt develop farther south and
east (PHL-ILG-MIV-ACY) during the afternoon.
Tuesday night through Friday...Predominately VFR. W-NW wind gusts of
20-30 kt are possible during peak mixing/heating time each day.
&&
.MARINE...
Fair weather will continue on the waters the rest of today and much
of the evening before conditions become poor overnight. Low pressure
will deepen off the Middle Atlantic region later tonight and then
move ENE through Monday. Snow/Rain over the waters will start around
midnight and then continue into Monday morning. Winds will remain
sub-SCA through the night, but then increase as the low deepens. We
will continue with the SCA flag that is already in place and not
modify the start times attm.
OUTLOOK...
Monday night...SCA in effect for the evening hours as W-NW winds
gust to around 25 kt. Winds and seas will fall below headline
thresholds overnight.
Tuesday...Gale Watch issued for Atlantic coastal waters of DE and S
NJ. SW winds strengthen ahead of a clipper system. Forecast
soundings show the potential for 35 kt gusts to mix down to the
surface in the southern marine zones. Less favorable setup for gales
farther north along the coast and in the DE Bay. Seas forecast to
increase to 4-6 ft in our coastal zones.
Tuesday night and Wednesday...Winds veer from the west. High-end SCA
level winds are forecast for the waters during this time. Higher
gusts, particularly in our northern coastal waters (adjacent to
central NJ) could potentially reach gale force.
Wednesday night through Thursday...An extended period of SCA
continue through the end of the week with W-NW winds gusting 25-30
kt.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Winter Weather Advisory from 3 AM to noon EST Monday for
NJZ016>018-020>027.
DE...Winter Weather Advisory from midnight tonight to noon EST
Monday for DEZ001>004.
MD...Winter Weather Advisory from midnight tonight to noon EST
Monday for MDZ008-012-015-019-020.
MARINE...Gale Watch from Tuesday morning through Tuesday afternoon for
ANZ452>455.
Small Craft Advisory from 7 AM Monday to midnight EST Monday
night for ANZ452>455.
Small Craft Advisory from 10 AM Monday to midnight EST Monday
night for ANZ430-431-450-451.
&&
Synopsis...Klein
Near Term...O'Hara
Short Term...O'Hara
Long Term...Klein
Aviation...Klein/O'Hara
Marine...Klein/O'HaraHazardous weather outlook, Jan 29, 3:38 AM EST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 338 AM EST SUN JAN 29 2017 NJZ001-PAZ054-055-300845- SUSSEX-CARBON-MONROE- 338 AM EST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS THE POTENTIAL FOR SNOW ON TUESDAY WITH POSSIBLE ACCUMULATIONS RANGING FROM 1 TO 3 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007>010-012-PAZ060>062-103-105-300845- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-BERKS-LEHIGH-NORTHAMPTON- WESTERN MONTGOMERY-UPPER BUCKS- 338 AM EST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS THE POTENTIAL FOR SNOW ON TUESDAY WITH A LIGHT ACCUMULATION POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-300845- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE- 338 AM EST SUN JAN 29 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ013>015-019-PAZ070-071-101-102-104-106-300845- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-NORTHWESTERN BURLINGTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 338 AM EST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS THE POTENTIAL FOR SNOW LATE TONIGHT WITH A LIGHT ACCUMULATION POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS THE POTENTIAL FOR SNOW ON MONDAY MORNING WITH A LIGHT ACCUMULATION POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ016>018-020>027-300845- SALEM-GLOUCESTER-CAMDEN-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 338 AM EST SUN JAN 29 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO NOON EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-300845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 338 AM EST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:24 AM EST | Winter Weather Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more | 29 hr |
| Jan 29, 3:25 AM EST | Small Craft Advisory | PHI | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.